2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Dr. Roman Perez-Soler, from the Montefiore Medical Center, on the Correlation Between Erlotinib-Induced Skin Rash and Overall Survival
Roman Perez-Soler, MD, chairman of the Department of Oncology and chief of the Division of Medical Oncology at Montefiore Medical Center, discusses the correlation between overall survival (OS) and the appearance of cutaneous toxicity following treatment with erlotinib (Tarceva) for patients with non-small cell lung cancer (NSCLC).
At the 2011 ASCO Annual Meeting, results from the SATURN trial showed trends towards a connection between OS and the development of skin rash for patients receiving maintenance erlotinib. Moreover, two studies presented at the 2012 ASCO Annual Meeting, the BR.21 and EURTAC trials, confirmed the correlation between OS and the development of skin toxicity, both in EGFR-mutated and non-mutated patients with NSCLC.
Perez-Soler believes these findings should be conveyed to patients who are struggling with skin toxicity while receiving erlotinib, since it may help improve their outlook on the side effect.